Alert archive / California / Wind Advisories in 2013
Wind Advisory 27, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 9, 2013, 2:12 PM PDT for Los Angeles County, California. It took effect at Apr 9, 2013, 11:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2013, 2:12 PM PDT (21:12 UTC)
- In effect from
- Apr 9, 2013, 11:00 PM PDT
- Expired
- Apr 10, 2013, 9:23 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 111 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WWUS76 KLOX 092112 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 212 PM PDT TUE APR 9 2013 ...SANTA ANA WINDS EXPECTED LATE TONIGHT AND WEDNESDAY FOR PORTIONS OF LOS ANGELES AND VENTURA COUNTIES... .INCREASING OFFSHORE FLOW IS EXPECTED TO GENERATE LOCALLY GUSTY NORTHEAST WINDS ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES LATER TONIGHT AND WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE LOS ANGELES COUNTY MOUNTAINS...INCLUDING THE SANTA MONICAS...WHERE GUSTS UP TO 50 MPH ARE POSSIBLE AFTER MIDNIGHT TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. NORTHEAST WINDS GUSTING TO BETWEEN 25 AND 35 MPH ARE POSSIBLE THROUGH THE VALLEYS...INCLUDING SIMI VALLEY...THE SANTA CLARITA VALLEY...AND THE CONEJO VALLEY. CAZ046-054-100530- /O.NEW.KLOX.WI.Y.0027.130410T0700Z-130410T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...ACTON...MOUNT WILSON... SANDBERG 212 PM PDT TUE APR 9 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT WEDNESDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. STRONGEST THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. USE EXTRA CAUTION. && $$ MW
3 follow-up statements
927 WWUS76 KLOX 100336 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 836 PM PDT TUE APR 9 2013 ...SANTA ANA WINDS EXPECTED LATE TONIGHT AND WEDNESDAY FOR PORTIONS OF LOS ANGELES AND VENTURA COUNTIES... .INCREASING OFFSHORE FLOW IS EXPECTED TO GENERATE LOCALLY GUSTY NORTHEAST WINDS ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES THROUGH WEDNESDAY. THE SANTA ANA WINDS WILL WEAKEN ON WEDNESDAY AFTERNOON. CAZ088-547-101200- /O.EXB.KLOX.WI.Y.0027.130410T0600Z-130410T2100Z/ SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 836 PM PDT TUE APR 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP LATE TONIGHT. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. USE EXTRA CAUTION. && $$ CAZ054-101200- /O.EXT.KLOX.WI.Y.0027.130410T0600Z-130410T2100Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 836 PM PDT TUE APR 9 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT WEDNESDAY... * WINDS...AREAS OF NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL DEVELOP LATE TONIGHT. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. USE EXTRA CAUTION. && $$ CAZ046-101200- /O.EXT.KLOX.WI.Y.0027.130410T0600Z-130410T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 836 PM PDT TUE APR 9 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT WEDNESDAY... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH LATE TONIGHT. THE WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. USE EXTRA CAUTION. && $$ HALL
178 WWUS76 KLOX 101138 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 438 AM PDT WED APR 10 2013 CAZ054-102045- /O.CON.KLOX.WI.Y.0027.000000T0000Z-130410T2100Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 438 AM PDT WED APR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...AREAS OF NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL LAST THROUGH EARLY AFTERNOON. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. USE EXTRA CAUTION. && $$ CAZ046-088-547-102045- /O.CON.KLOX.WI.Y.0027.000000T0000Z-130410T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 438 AM PDT WED APR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL WILL LAST THROUGH EARLY AFTERNOON. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. USE EXTRA CAUTION. && $$ ASR
307 WWUS76 KLOX 101623 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 923 AM PDT WED APR 10 2013 CAZ046-054-088-547-101730- /O.CAN.KLOX.WI.Y.0027.000000T0000Z-130410T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...TOPANGA...ACTON...MOUNT WILSON... SANDBERG...SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 923 AM PDT WED APR 10 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. ISOLATED NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE IN THE MOUNTAINS AND LOCALLY IN THE VALLEYS AS WELL. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:10 PM PDT, 2 minutes earlier.
Area forecast discussion, Apr 9, 2:10 PM PDT, 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 210 PM PDT TUE APR 9 2013 .SYNOPSIS... WEAK TO LOCALLY MODERATE NORTHEAST WINDS WILL AFFECT SOUTHWEST CALIFORNIA TONIGHT INTO WEDNESDAY. TEMPERATURES WILL RISE TO WELL ABOVE NORMAL ON WEDNESDAY UNDER THE OFFSHORE FLOW...AND WILL REMAIN ABOVE NORMAL THROUGH LATE IN THE WEEK. A SHIFT TO ONSHORE FLOW WILL BRING CLOUDS AND FOG TO COASTAL AREAS BY FRIDAY...AND INTO EARLY NEXT WEEK WITH A COOLING TREND. && .SHORT TERM (TODAY-FRI)...GRADIENTS SHOWING STRONG OFFSHORE TENDENCIES TODAY, WHICH IS TO BE EXPECTED AS WE TRANSITION FROM A STRONG NORTHWEST WIND EVENT INTO A LIGHT TO MODERATE SANTA ANA TONIGHT AND WEDNESDAY. STILL SOME LINGERING GUSTY WINDS TODAY BUT MUCH WEAKER THAN MONDAY. THE SANTA ANA EVENT WEDNESDAY IS WEAK BY COMPARISON AND WILL IMPACT FAR FEWER PEOPLE WITH THE STRONGEST WINDS CONFINED TO THE LA MOUNTAINS. MODEL SOLUTIONS SUPPORT DECENT ADVISORY LEVEL WINDS IN THOSE AREAS AFTER MIDNIGHT TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. SOME PERCENTAGE OF THOSE WINDS WILL FILTER DOWN INTO THE VALLEYS AND POSSIBLY EVEN PORTIONS OF THE LA/VENTURA COAST AS WELL, BUT OUTSIDE OF SOME TYPICALLY STRONGER AND VERY ISOLATED SPOTS (WILEY RIDGE I'M LOOKING AT YOU) MOST AREAS SHOULD BE IN THE 15-25 MPH RANGE. HIGHS WEDNESDAY PROBABLY THE BIGGER TOPIC OF CONVERSATION FOR MOST AREAS WITH TEMPERATURES EXPECTED TO SOAR WELL INTO THE 80S FOR THE LA/VENTURA VALLEYS AND HIGH 70S TO LOWER 80S FOR PORTIONS OF THE COAST. OUTSIDE OF THOSE AREAS HIGHS STILL EXPECTED TO BE 5-10 DEGREES ABOVE NORMAL ON AVERAGE. NOT EXPECTING ANY RECORDS WEDNESDAY AS MOST RECORDS ARE IN THE 90S. SANTA ANA WINDS EXPECTED TO WEAKEN DURING THE AFTERNOON AS GRADIENTS QUICKLY TURN BACK ONSHORE AHEAD OF A WEAK TROF DROPPING SOUTHEAST THROUGH CALIFORNIA ON THURSDAY. THIS WILL BRING A BRIEF RETURN OF BREEZY NORTH/NORTHWEST WINDS THURSDAY AFTERNOON AND EVENING, THOUGH CONSIDERABLY WEAKER THAN WHAT THE AREA EXPERIENCED MONDAY. NOT EXPECTING ANY ADVISORIES AT THIS TIME, THOUGH NORTHERLY WINDS BLOWING THROUGH THE SANTA YNEZ RANGE COULD GUST INTO TO NEAR 40 MPH AT TIMES THERE. TEMPERATURES MOST AREAS EXPECTED TO BE A FEW DEGREES COOLER WITH THE ONSHORE FLOW THURSDAY, THOUGH THE NORTHERLY WINDS IN SRN SBA COUNTY COULD RESULT IN LOCAL WARMING THERE. AGAIN THE TRANSITION FROM N/NW WINDS TO NORTHEAST THURSDAY NIGHT INTO FRIDAY WITH A WEAKER SANTA ANA WIND EVENT EXPECTED FRIDAY MORNING. THE 12Z/18Z NAM AND TO A LESSER EXTENT THE GFS SHOWS 950 TEMPS CLIMBING TO THE LOW TO MID 20S(C) WHICH, IN COMBINATION WITH THE OFFSHORE GRADIENTS, SHOULD WARM TEMPS BACK UP INTO THE 80S AND MAYBE EVEN CLOSE TO 90 IN THE WARMEST LA/VENTURA VALLEY AREAS. .LONG TERM (SAT-TUE)...THE ONSHORE/OFFSHORE GAME FLIPS BACK TO ONSHORE FOR THE WEEKEND, BRINGING COOLER TEMPS FOR COAST AND VALLEYS AND A RETURN OF THE MARINE LYR BY SATURDAY. IN FACT, ONSHORE GRADIENTS REALLY TIGHTEN UP SUNDAY AFTERNOON INTO SUNDAY NIGHT AND WILL VERY LIKELY SEE ADVISORY LEVEL WESTERLY WINDS RETUTRNING TO THE ANTELOPE VALLEY AND POSSIBLY GUSTY WINDS FOR THE I5 CORRIDOR AS WELL. ANOTHER INSIDE SLIDER SYSTEM FOR NEXT MONDAY WILL BRING INCREASING NORTH/NORTHWEST WINDS AGAIN TO THE FAVORED AREAS (I5 CORRIDOR, ANTELOP VALLEY, SANTA YNEZ RANGE, CENTRAL COAST) AND COULD ALSO SPIN UP A DEEP ENOUGH MARINE LYR FOR SOME LOCAL DRIZZLE MONDAY MORNING, ESPECIALLY EASTERN LA COUNTY. WE THEN TRANSITION TO OFFSHORE FLOW NEXT TUESDAY. && .AVIATION...09/1800Z. ANOTHER BREEZY DAY EXPECTED TODAY THOUGH NOT NEARLY AS BAD. THERE MAY BE ISOLATED INSTANCES OF LOW LEVEL WIND SHEAR AND TURBULENCE. HIGH CONFIDENCE OF VFR CONDITIONS THROUGH WEDNESDAY. KLAX AND KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH WEDNESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...MW AVIATION...SWEET SYNOPSIS...SMITH WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 9, 6:00 AM PDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE APR 9 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-101300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT IT WILL BE WINDY IN THE L.A. COUNTY MOUNTAINS TODAY WHERE THERE WILL BE FREQUENT GUSTS TO 55 MPH AND ISOLATED GUSTS TO 65 MPH. HIGH SURF AND AN ELEVATED RIP CURRENT RISK WILL CREATE HAZARDOUS CONDITIONS AT THE BEACHES TODAY. MARINERS WILL FACE HAZARDOUS GALE FORCE WINDS AND STEEP SEAS ACROSS THE OUTER WATERS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:07 PM PDT | Small Craft Advisory | LOX | 25 hr | |
| Apr 9, 3:07 AM PDT | Wind Advisory | LOX | 8 hr | |
| Apr 9, 9:07 AM PDT | Gale Warning | LOX | 12 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.